Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 174, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 13, 2011, 7:17 AM CDT for Cheatham County, Davidson County, Robertson County, Tennessee. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2011, 7:17 AM CDT (12:17 UTC)
- Expired
- May 13, 2011, 8:00 AM CDT
- In force
- 43 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cheatham County, TN, Davidson County, TN, Robertson County, TN
The radar
The Nashville radar (KOHX), 31 km from the middle of the area, began a volume at 12:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 7:20 AM CDT | HAIL 1 | Kingston Springs, TN | REPORT RELAYED BY WSMV. |
| May 13, 7:30 AM CDT | TSTM WND DMG | 2 W Nashville, TN | A TREE AND POWERLINES REPORTED DOWN ON RICHARDSON AVENUE |
| May 13, 8:03 AM CDT | HAIL 0.25 | Goodlettsville, TN | LASTED ABOUT 5 MINUTES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.3 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1225 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
664
WUUS54 KOHX 131217
SVROHX
TNC021-037-147-131300-
/O.NEW.KOHX.SV.W.0174.110513T1217Z-110513T1300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
717 AM CDT FRI MAY 13 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN DAVIDSON COUNTY IN MIDDLE TENNESSEE...
CHEATHAM COUNTY IN MIDDLE TENNESSEE...
SOUTH CENTRAL ROBERTSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 800 AM CDT
* AT 712 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR KINGSTON
SPRINGS...MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
ASHLAND CITY...
RIDGETOP...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3644 8669 3643 8669 3642 8674 3640 8675
3633 8667 3629 8665 3612 8685 3603 8704
3605 8705 3605 8715 3608 8718 3617 8717
3618 8714 3621 8717 3657 8688
TIME...MOT...LOC 1217Z 227DEG 27KT 3613 8707
$$
FORECASTER:BOYD2 follow-up statements
105
WWUS54 KOHX 131222
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
722 AM CDT FRI MAY 13 2011
TNC021-037-147-131300-
/O.CON.KOHX.SV.W.0174.000000T0000Z-110513T1300Z/
DAVIDSON TN-CHEATHAM TN-ROBERTSON TN-
722 AM CDT FRI MAY 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
ROBERTSON...CHEATHAM AND NORTHWESTERN DAVIDSON COUNTIES UNTIL 800 AM
CDT...
AT 717 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PEGRAM...OR 10 MILES SOUTH OF ASHLAND CITY...MOVING NORTHEAST AT 30
MPH. PEA SIZED HAIL WAS REPORTED IN BURNS TENNESSEE FROM THIS STORM. PEA
SIZED HAIL ALSO REPORTED IN KINGSTON SPRINGS TENNESSEE AT 715 AM CDT.
LOCATIONS IMPACTED INCLUDE...
ASHLAND CITY...SPRINGFIELD...RIDGETOP...GOODLETTSVILLE AND
GREENBRIER.
LAT...LON 3644 8669 3643 8669 3642 8674 3640 8675
3633 8667 3629 8665 3612 8685 3603 8704
3605 8705 3605 8715 3608 8718 3617 8717
3618 8714 3621 8717 3657 8688
TIME...MOT...LOC 1220Z 227DEG 27KT 3615 8705
$$
BOYD751
WWUS54 KOHX 131233
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
733 AM CDT FRI MAY 13 2011
TNC021-037-147-131300-
/O.CON.KOHX.SV.W.0174.000000T0000Z-110513T1300Z/
DAVIDSON TN-CHEATHAM TN-ROBERTSON TN-
733 AM CDT FRI MAY 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
ROBERTSON...EASTERN CHEATHAM AND NORTHWESTERN DAVIDSON COUNTIES UNTIL
800 AM CDT...
AT 730 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHEAST OF ASHLAND CITY...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...RIDGETOP...GOODLETTSVILLE AND GREENBRIER.
LAT...LON 3657 8688 3644 8669 3643 8669 3642 8674
3640 8675 3633 8667 3629 8665 3612 8685
3610 8697 3616 8713 3624 8713
TIME...MOT...LOC 1232Z 227DEG 27KT 3621 8697
$$
BOYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 7:13 AM CDT, 4 minutes earlier.
Area forecast discussion, May 13, 7:13 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 713 AM CDT FRI MAY 13 2011 .AVIATION UPDATE...FOR 12Z TAFS. AREA OF RW/TRW MOVG NE AROUND 30 MPH INTO KBNA BY 13Z AND NEAR KCSV 15Z. COUPLE OF OUTFLOWS COULD DEVELOP STORMS FURTHER EAST INTO KBNA 12-13Z. MVFR CIGS POSSIBLE WITH MORNING ACTIVITY. BULK OF PCPN EXPECTED TO DEPART THIS AFTN WITH VFR CONDITIONS. ANOTHER AREA OF PCPN LOOKS TO DEVELOP TNGT WITH H5 CLOSED LOW SHIFTING EAST OVR NW MID TN. && .PREV DISCUSSION... /ISSUED 450 AM CDT FRI MAY 13 2011/ MESOSCALE UPDATE... A LINE CONTAINING NUMEROUS THUNDERSTORMS IN WESTERN TENNESSEE IS HEADED EAST AT 30 MPH...AND AT 445 AM THE LEADING EDGE WAS APPROACHING THE TENNESSEE RIVER. STORMS IN WEST TENNESSEE HAVE GENERALLY WEAKENED OVER THE LAST HOUR BUT STILL HAVE MANAGED TO MAINTAIN A QUASI-LINE CONFIGURATION. THE STORMS ARE MOVING INTO AN ENVIRONMENT THAT OFFERS LESS INSTABILITY BUT STORM OR TWO COULD STILL BECOME MARGINALLY SEVERE AS THEY APPROACH THE TENNESSEE RIVER. ISSUED AN SPS EARLIER ADDESSING THE APPROACHING STORMS WITH WIND GUSTS TO 40 MPH. BOYD PREV DISCUSSION... /ISSUED 426 AM CDT FRI MAY 13 2011/ SHORT TERM (THRU MON)... H5 CLOSED LOW WL DRIFT EAST ACR SOUTHERN MO TDAY. SYSTEM WL MAINTAIN DEEP SOUTHWEST FLOW AND MOIST AIRMASS ACR MID TN. RW/TRW ARE EXPECTED TO DEVELOP IN W MID TN THIS MORNING...WITH STORM MOVEMENT ENE AROUND 30 MPH. CLOUDS/PCPN WL KEEP HIGH TEMPS IN THE LWR 80S MOST SPOTS TDAY FACTORING IN BRIEF AFTN SUN. AS FOR STORM POTENTIAL...MODEL LI/S ARE -3 AND GFS SHOWALTER NEAR ZERO TDAY. A FEW STR-SVR STORMS POSSIBLE WITH WIND GUSTS TO 50 MPH AND HAIL. NO WIDESPREAD HAZARDOUS WEATHER EXPECTED TDAY. H5 CLOSED LOW MOVES OVR NW MID TN TNGT. SHOWERS AND THUNDERSTORMS WL REMAIN LIKELY TNGT. ANOTHER ONE QUARTER TO ONE HALF INCH RAINFALL PROBABLE...WITH A FEW STRONG STORMS/WIND GUSTS TO 50 MPH POSSIBLE. COLD FRONT MOVES ACR MID TN SAT. COLDER H8 TEMPS AND LOW CLOUDS WL PRESIST ACR THE REGION. HIGHS ARE EXPECTED IN THE MID 60S MOST SPOTS W/LINGERING SHOWERS SAT. CLOSED LOW REMAINS OVR THE OH-TN VLYS SUN-MON WITH COOL/CLOUDY CONDITIONS AND SCATTERED SHOWERS. LONG TERM (TUE-THU)... H5 CLOSED LOW IS SLOW TO DEPART THE REGION. EXPECT COOL TEMPS AND MOSTLY CLOUDY SKIES TUE. MORE SUN EXPECTED WED-THU WITH SLOW WARMING TREND. KEPT FAR EXPECTED DRY. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, May 13, 5:17 AM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 517 AM CDT FRI MAY 13 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-141030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 517 AM CDT FRI MAY 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER...WITH ISOLATED STORMS CAPABLE OF DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 04
In the hours before
Special weather statement, May 13, 4:32 AM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 432 AM CDT FRI MAY 13 2011 TNZ005-022>024-056-093-131030- BENTON-HOUSTON-HUMPHREYS-PERRY-STEWART-WAYNE- 432 AM CDT FRI MAY 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BENTON...HOUSTON...HUMPHREYS... PERRY...STEWART AND WAYNE COUNTIES... AT 428 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JUST WEST OF PARIS TO 20 MILES WEST OF PARSONS...MOVING EAST AT 30 MPH. WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. BOYD
Special weather statement, May 13, 5:53 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 553 AM CDT FRI MAY 13 2011 TNZ005-006-022>025-056>058-093-094-131145- BENTON-DICKSON-HICKMAN-HOUSTON-HUMPHREYS-LAWRENCE-LEWIS-MONTGOMERY- PERRY-STEWART-WAYNE- 553 AM CDT FRI MAY 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BENTON...DICKSON...HICKMAN... HOUSTON...HUMPHREYS...LAWRENCE...LEWIS...MONTGOMERY...PERRY...STEWART AND WAYNE COUNTIES... AT 544 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES NORTHEAST OF MURRAY TO 12 MILES NORTH OF LINDEN TO 9 MILES WEST OF PINEFLAT... OR ALONG A LINE EXTENDING FROM 20 MILES NORTHEAST OF MURRAY TO 12 MILES NORTH OF LINDEN TO 18 MILES SOUTHWEST OF SAVANNAH...MOVING EAST AT 30 MPH. SHOWERS AND STORMS WILL MOVE ALONG INTERSTATE 65 AND INTO THE NASHVILLE AROUND 745 AM. HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. BOYD
Special weather statement, May 13, 7:08 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 708 AM CDT FRI MAY 13 2011 TNZ007-025>027-131300- CHEATHAM-DAVIDSON-DICKSON-ROBERTSON- 708 AM CDT FRI MAY 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...DICKSON AND ROBERTSON COUNTIES... AT 707 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BURNS...OR 6 MILES EAST OF DICKSON...MOVING NORTHEAST AT 25 MPH. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:07 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 23 min |
| May 13, 7:50 AM CDT | Areal Flood Advisory | OHX | Davidson, Sumner | 115 min |
| May 13, 10:13 AM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett | 32 min |
| May 13, 5:32 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 28 min |
| May 13, 5:34 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.